Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 489, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 30, 2000, 8:53 PM CDT for Ashley County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2000, 8:53 PM CDT (01:53 UTC)
- Expired
- Jul 30, 2000, 9:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 189 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
679 WUUS54 KJAN 310153 SVRJAN ARC003-310230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 853 PM CDT SUN JUL 30 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHLEY COUNTY IN SOUTHEAST ARKANSAS * UNTIL 930 PM CDT * AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF WILMOT...OR ABOUT 7 MILES SOUTHEAST OF HAMBURG...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR WILMOT AT 925 PM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 64
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:15 PM CDT, 6 hours 38 minutes earlier.
Area forecast discussion, Jul 30, 2:15 PM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 215 PM CDT SUN JUL 30 2000 LOOKING AT SATELLITE VAPOR IMAGERY...A MIDLEVEL SHORTWAVE TROF/ASSOCIATED VORT MAX...EXTENDED FROM THE OHIO VALLEY TO THE LOWER MISSISSIPPI VALLEY. THE STATIONARY UPPER LOW ASSOCIATED WITH THIS TROF WAS OVER THE OHIO VALLEY. SCATTERED SHOWERS AND THUNDERSTORMS WERE NOTED ACROSS THE REGION. THE WEAK STATIONARY FRONT WAS POSITIONED JUST WEST-NORTHWEST OF THE FORECAST AREA. THE CLOUD COVER HAD HELPED TO DECREASE CONVECTIVE INSTABILITY AND COVERAGE THIS AFTERNOON. SOME CONVECTION HAD FORMED OVER NORTH LOUISIANA...WHICH SHOULD AFFECT OUR REGION THIS EVENING. MOVING TO THE SHORTRANGE MODELS. THE MESO-ETA SHOWED THAT THE CLOUD COVER HAD DECREASED THE CONVECTION ACROSS THE REGION. THE CONVECTION WILL PICK UP AGAIN DURING MONDAY AND DECREASE DURING THE AFTERNOON WITH THE CONTINUED CLOUD COVER. GOOD MEAN MOISTURE AND THE UPPER TROF AXIS WILL CONTINUE THROUGH THE PERIOD. AS FAR AS UPPER JET DYNAMICS THE RIGHT REAR QUAD WILL AFFECT THE NORTHERN SECTIONS TONIGHT THROUGH TUESDAY. LOOKING AT VERTICAL VELOCITIES THE BEST ACTION WILL BE SOUTH OF THE FORECAST AREA TONIGHT. ON MONDAY VERTICAL VELOCITIES WILL DEVELOP IN THE DELTA REGION WITH THE CONVECTION...BUT WILL DECREASE BY MID-AFTERNOON INTO THE EVENING. VERTICAL VELOCITIES LOOKED TO BE GENERALLY WEAK ON TUESDAY. MEAN MOISTURE WILL BE PLENTIFUL DURING THE SHORT RANGE PERIOD. ON THE SURFACE THE WEAK STATIONARY FRONT WILL BE REDUCED TO A TROF THAT WILL STAY NORTHWEST OF THE FORECAST AREA. THE ETA MODEL WAS GENERALLY SIMILAR WITH THE SURFACE AND UPPER FEATURES. THE NGM MODEL SEEMED TO OVER ESTIMATE THE INITIALIZATION ON THE PRECIP COVERAGE AND AMOUNTS...THEN IT UNDERESTIMATED THE COVERAGE BY NOON...BEFORE HITTING THE EASTERN SECTIONS BY EVENING. ON MONDAY THROUGH TUESDAY IT DOES NOT HAVE MUCH COVERAGE WITH MOST OF THE EMPHASIS IN THE SOUTH. IT SHOWES GENERALLY WEAK VERTICAL VELOCITIES THROUGH TUESDAY...MAINLY IN THE SOUTH. THE AVN MODEL KEEPS THE UPPER TROF OVER THE REGION THROUGH TUESDAY NIGHT...BEFORE MAKING IT A SHEAR AXIS BY WEDNESDAY MORNING. ON THE SURFACE THE WEAK TROF WILL STAY GENERALLY NORTHWEST OF THE REGION. IT DID NOT INTIALIZE THE CONVECTIVE COVERAGE OR AMOUNTS VERY WELL AND KEEPS GENERALLY LIGHT TO MODERATE AMOUNTS FOR THE NEXT SEVERAL DAYS. OTHERWISE COOLER MIDLEVEL TEMPERATURES WILL MOVE INTO THE NORTHERN SECTIONS TONIGHT THROUGH MONDAY AFTERNOON. IT WILL REDEVELOP OVER THE NORTH HALF MONDAY NIGHT INTO TUESDAY. SO WITH THIS IN MIND WILL PUT IN BEST POPS IN THE SOUTHEAST HALF FOR TONIGHT. WILL KEEP SCATTERED POPS THROUGH THE FORECAST PERIOD WITH UPPER TROF OVER THE REGION. MOS HIGH/LOW TEMPS LOOK GENERALLY OK...CONSIDERING THE CLOUD COVER AND CHANCES OF RAIN. THE MESO-ETA INITIALIZED THE CONVECTIVE COVERAGE...SURFACE AND UPPER FEATURES THE BEST. QPF DISCUSSION:WILL FOLLOW THE MESO ETA...SINCE IT INITIALIZED THE QPF FIELDS THE BEST. THE BEST AMOUNTS WILL BE IN THE SOUTH HALF THIS EVENING. PRECIPITABLE WATER WILL BE 1.5 TO 1.8 INCHES. ON MONDAY WILL PUT THE HIGHEST AMOUNTS AROUND THE WEAK BOUNDARY TO OUR NORTHWEST. WILL GO WITH BASIN AMOUNTS OF .10 TO AROUND .40 INCH. NCEP AMOUNTS LOOKED TO BE A LITTLE HIGH IN THE SOUTHEAST SECTIONS OF AROUND .50 INCH. EXTENDED DISCUSSION:LOOKING AT THE MRF MODEL...IT SHOWS A BROAD CLOSED UPPER LOW OVER THE LOWER MISSISSIPPI VALLEY ON WEDNESDAY WITH GOOD MEAN MOISTURE. A SURFACE TROF WILL EDGE THE NORTHWEST CORNER OF THE REGION...WHILE A SURFACE LOW HOLDS OVER THE NORTHEAST GULF. ON THURSDAY THE CLOSED LOW WILL MOVE TO SOUTHEAST TEXAS AS THE GULF SURFACE LOW MOVES TO THE SOUTHEAST LOUISIANA COAST...THEN TO SOUTHWEST MISSISSIPPI WITH RICH MEAN MOISTURE ACROSS THE REGION. ON FRIDAY THE REGION WILL BE CAUGHT IN AN UPPER SHEAR AXIS BETWEEN THE TWO UPPER RIDGES AND THE SURFACE LOW WILL BE OVER NORTHERN LOUISIANA. MEAN MOISTURE WILL DRY OUT SOME OVER THE SOUTHEAST HALF. LOOKING AT THE CANADIAN MODEL...IT SHOWS ONLY MARGINAL MEAN MOISTURE OVER THE REGION WITH THE WEAK TROF CAUGHT BETWEEN THE UPPER RIDGES. ON THE SURFACE GENERAL HIGH PRESSURE. ON THURSDAY IT SHOWS ALL THE MEAN MOISTURE IN THE GULF. ON FRIDAY UPPER TROF CONTINUES OVER THE REGION WITH AN UPPER LOW OVER SOUTHWEST LOUISIANA. THE EUROPEAN MODELS WERE SIMILAR TO THE CANADIAN IN MARGINAL MEAN MOISTURE WITH THE WEAK TROF CAUGHT BETWEEN THE TWO UPPER RIDGES. THE NOGAPS MODEL SHOWED SOME MEAN MOISTURE ACROSS THE REGION WEDNESDAY THROUGH FRIDAY. MANUAL PROGS ON THE SURFACE SHOW A WEAK TROF OVER NORTHWEST MISSISSIPPI THROUGH LOUISIANA ON FRIDAY. SO WITH THIS IN MIND WILL GO FOR A CHANCE OF THUNDERSTORMS EACH DAY. PRELIM NUMBERS... JAN 072/088 071/090 443 MEI 071/090 070/090 543 .JAN... AR...NONE LA...NONE MS...NONE. 17
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.